Glucose numbers too high

By elizawest1 Latest Reply 2009-11-21 20:18:36 -0600
Started 2009-11-20 02:46:34 -0600

When I was first diagnosed, my glucose numbers were easily controlled with diet and oral meds (Glipizide). Suddenly, my glucose numbers are consistently in the 200's and the meds have very little effect. My glucose reading was actually higher 2 hours after taking my meds before eating. I haven't changed my eating habits either.. Has anyone had a similar problem?

12 replies

ONeil 2009-11-21 20:18:36 -0600 Report

I am on avandia and insluin and I still come up with high numbers. from 140's to over200's close to 300 and I am still haveing trouble with it. but I did have a few days where it went down to low. and don't now why.

alanbossman 2009-11-21 11:35:19 -0600 Report

You may need more of a adjustment in your meds or a different kind of meds. And sometimes your body takes time to adjust to new doses in meds

taji 2009-11-20 21:42:24 -0600 Report

hello everyone! Just joined tonight. I have a problem also numbers don't go below130..once in a great while..yes. The doctor upped my metformin from 500mgs in morning then 500mgs at night and its hasn't changed .went back told he upprd it to1000mgs morning and 1000mgs night so far no change..anyone have info for me..I'd appreciate it..thanks

Sam Stokes
Sam Stokes 2009-11-20 21:56:37 -0600 Report

1000mg 1 day 1 nught plus novolog 70/30 insulin other meds can have a spider effect on our numbers stress is another culprid ,sickness also has it's effects

j.d. 2009-11-20 13:08:30 -0600 Report

will other meds raise your numbers blood pressure ect. i am beginning to think they will i have not dicussed with dr. yet

hbkunkel 2009-11-20 06:51:19 -0600 Report

You need to make a doctor's appointment as soon as possible and discuss it with him. When this occured for me I needed my meds upped. I think, in my unprofessional opinion that our bodies grow to tolerate a certain level for just so long and then need adjustment. It is an ever changing disease that keeps us on our toes. Good luck and let us know what your doctor says.

Sam Stokes
Sam Stokes 2009-11-20 07:49:10 -0600 Report

btw I'm only 13 days old here so I'm new ,I have found that if I eat anything but low glycemic foods after5:00 pm my blood sugar goes ballistic especially sandwiches or any junk food,I honestly let to many circumstances cause me to make bad choices. I like nitty buddies ,2 sandwiches 2 deserts the other day blood sugar was 524 of course death in family so add stress to that.So yesterday I monitered my blood sugar was in the 160 range till the supper meal 380 last night .So no more junk or overeating for me . IO hope this helps.

Pat Roth
Pat Roth 2009-11-20 09:51:10 -0600 Report

It does me, Sam, as I tend to get right numbers, then think I am cured and splurge! Not! My numbers are NOT that high so I find it difficult to stick to low carbs—-but from others posts, it looks like that could change, and quickly—so better quit playing Russian Roulette!! Thanks again—Taint easy, is it??!! -PR

Sue Turner
Sue Turner 2009-11-20 10:56:02 -0600 Report

Bless your heart Sam. I know how easily it is to do that when we get so stressed out; I have done it myself. But, then I am the one who has to pay for it. I feel badly for days after. So you take good care of yourself, and try to make better choices. Easy for me to say, huh!!! Hang in there, we are all here for you.
Sue. T.

elizawest1 2009-11-20 20:56:12 -0600 Report

My doctor increased my meds- I take Glipizide- 10mg twice a day- and that hasn't helped. My numbers are still too high. Has anyone had a problem with Glipizide not controlling their glucose?

Pat Roth
Pat Roth 2009-11-21 09:41:10 -0600 Report

Wow!!! That makes me look like a snowball—melting-g-g-g-gI was on Metformin 500 mg once a day, worked fairly well as long as I also watched my diet and exercised. Then that malignant kidney turned up, was removed and one of the first things that several Drs did, was to remove me from Metformin, saying it was hard on kidneys and with just one kidney now, to NOT take it—-put on Glipizide, and it is WAY TOO MUCH!! I finally broke it into 1/4ths and it still will bottom me out unless I wait until my BS is 170, then it will drop it down to 70 to 80—-unheard of for ME when I was on Metformin—-so——-try to moniter it daily and go by my numbers—-as TOO LOW is no fun either!! But when it is high, 200 for me, I do NOT notice it, so it is easy to become complacent —-but it is STUBBORN- insists on ranging up to 170 at least without med—-so for MYSELF, I must be on top of it, watch what I eat, still exercise, and only use a bit of Glipizide when it goes up—-Pretty Iffy for ME! But better than a lot of you good folks out there!! Hope this input helps——Hugs!! Pat R